Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 164, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 23, 2000, 12:08 PM CDT for Atchison County, Nodaway County, Missouri. It was in force for 67 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 23, 2000, 12:08 PM CDT (17:08 UTC)
- Expired
- Jun 23, 2000, 1:15 PM CDT
- In force
- 67 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties
Counties Atchison County, MO, Nodaway County, MO
The radar
The Omaha radar (KOAX), 145 km from the middle of the area, began a volume at 17:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 12:24 PM CDT | Hail 1.75 | Pickering, MO | |
| Jun 23, 12:29 PM CDT | Hail 0.88 | Burlington Jct, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 5.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2896 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
871 WUUS53 KEAX 231709 SVRMCI MOC005-147-231815- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1208 PM CDT FRI JUN 23 2000 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN ATCHISON COUNTY IN NORTHWEST MISSOURI NODAWAY COUNTY IN NORTHWEST MISSOURI THIS INCLUDES THE CITY OF MARYVILLE * UNTIL 115 PM CDT * AT 1205 PM CDT...STORM SPOTTERS REPORTED A SEVERE THUNDERSTORM OVER CLEARMONT...OR ABOUT 13 MILES NORTHWEST OF MARYVILLE...MOVING SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HOPKINS AT 1215 PM CDT PICKERING AT 1220 PM CDT MARYVILLE AT 1225 PM CDT ARKOE AT 1235 PM CDT CLYDE AT 1245 PM CDT THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL UP TO 1 INCH IN DIAMETER...AND WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING AREAS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 4:07 AM CDT, 8 hours 1 minute earlier.
Area forecast discussion, Jun 23, 4:07 AM CDT, 8 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 407 AM CDT FRI JUN 23 2000 PER USUAL...FCST CONCERNS DEAL WITH TSRA/TEMPS THRU PD. FIRST PRBLM AT HAND IS CURRNT MCS HEADING THIS WAY. ALTHO IT SEEMS TO BE WEAKENING...THKNS WUD PUT IT INTO THE WRN TIER OF COUNTIES THIS MORNING. SINCE PRESS TIME IS ALREADY HERE...WILL GO AHD AND MENTION LOW CHC SHRA FOR THIS MORNING. WILL SEE SOME MORNING CLDS UNTIL THIS THING GETS THRU. THAT SHUD PUT A DAMPER ON TEMPS A BIT...BUT SINCE WE ARE STARTING OUT WARMER...TDYS TEMPS SHUD BE AT OR SLIGHTLY ABOVE THOSE OF YSTRDY. ENVIROMENT CAPLESS AND RATHER UNSTABLE. SO ANY BOUNDARIES SET OUT BY MCS...ALONG WITH WEAK IMPULSES IN SWRLY UPPER FLOW...WILL HAVE TO PUT LOW CHC POPS IN FOR LATE THIS AFTN. SOME MDL DIFFERENCES IN THE EVOLUTION OF THE FRNT. KINDA LEANING TWDS THE AVN SOLUTION...BUT BY LATE IN THE PD ITS SIMILAR TO THE ETA. ANOTHER MCS PROGGED TO FORM TONITE. NRN ZONES STAND THE BEST CHC TO RECEIVE ANY PRECIP...AND WILL LEAVE CURRNT CHC POPS IN GOING FCST. DPTS STAY AROUND 70 OVERNITE...SO GUID TEMPS LOOK FINE. THEN ITS JUST WAITING FOR COLD FRNT TO GET THRU ON SAT. GOING FCST HAS ARRIVAL ON SAT NITE IN HAND...SO FEW OTHER CHANGES MADE. .EAX...NONE LVQ
In the hours before
Local storm report, Jun 23, 11:51 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1151 AM CDT FRI JUN 23 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1130 AM 5 NW WESTBORO MO .75 INCH HAIL
06/23/00 ATCHISON REPORTED BY STORM
SPOTTER.The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 12:39 PM CDT | Severe Thunderstorm Warning | EAX | Gentry, Worth | 66 min |
| Jun 23, 1:14 PM CDT | Severe Thunderstorm Warning | EAX | Harrison | 61 min |
| Jun 23, 1:40 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Mercer | 65 min |
| Jun 23, 5:28 PM CDT | Severe Thunderstorm Warning | EAX | Atchison | 62 min |
| Jun 23, 6:53 PM CDT | Tornado Warning | EAX | Atchison, Holt | 37 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.